• question-icon

    Suggest treatment for loss of interest and concentration despite having Vyvanse

default
Posted on Tue, 31 May 2016 in Mental Health
Question: Sure. I just received Vyvanse for my ADD. I'm not reacting well to do. I feel very unmotivated and unfocused, even more so than when I'm not on medication. Is this normal? How long should I give it before I speak to my live doctor?
Thank you. Do you think I should change to Adderall XR? I used to take that in the past and didn't have the same reaction to it at all. Or would you continue with the Vyvanse for the next 2 weeks and then re-evaluate
doctor
Answered by Dr. Alexander H. Sheppe 8 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

You describe an unmotivated and unfocused reaction to a newly-started medication, Vyvanse. The reaction you describe is rare, but does occur in about 1% of patients taking this medication. People can experience depression, loss of motivation, worsened focus -- overall, it's referred to as a "paradoxical reaction," because your body is responding in an opposite way to the expected effect. Typically, paradoxical reactions to psychotropics medications including Vyvanse will go away within a week or two after starting the medication. If these symptoms persist beyond 2 weeks, I would stop the medication and try something else.
I would probably continue to give Vyvanse a try. Wait a couple weeks, and if you're still having a negative reaction, Adderall XR is a perfectly fine medicine for ADHD, and would be safe and effective to return to if needed.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Adhd

doctor1 MD

While on vyvanse, I become dizzy very easily, and tend to black out for a few seconds if I stand up too quickly. My hands lack their original...

doctor1 MD

hi, i dont have any health insurence right now but last time i talked to my docter we were testing my blood for hyperthyriod. i am 99% sure i do...

doctor1 MD

My daughter, who is on 40mg of Vyvanse daily for ADHD by mistake took three pills at once, thinking she was taking her vitamins. She weighs 120...

doctor1 MD

over the past year I have built up a high tolerance to 70mg Vyvanse taken 1 every morning. this past week it has completely stoped working....

doctor1 MD

My son is currently taking atomoxetine 80 mg and serttaline 50 mg and has been experiencing hallucinations and paranoyia. He went to the ER last...

doctor1 MD

please answer my question by a psychiatrist what is the most effective way to make my 70mg vyvanse work as well as it did before building up...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Alexander H. Sheppe
  • Q - What other medication can show a false positive for Oxazepam and Temazepam?

  • Q - Suggest treatment for premature ejaculation

  • Q - Which genetic test predicts how effective psychiatric medication are at...

  • Q - What causes erectile dysfunction after kegel exercises?

  • Q - Suggest ways to wean off Abilify

  • Q - What do these PFT test results indicate?

  • Q - Suggest treatment for visual hallucinations

  • Q - Suggest treatment for borderline personality disorder

  • Q - How to rule out bipolar disorder?

  • Q - Suggest treatment for withdrawal symptoms of Hydrocodone

backtotop2